Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS San Angelo, TX

March 13, 2007Kimble County, Mason County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 13, 2007, 5:50 PM CDT for Kimble County, Mason County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 5:50 PM CDT (22:50 UTC)
Expired
Mar 13, 2007, 6:21 PM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Kimble County, TX, Mason County, TX

The radar

The San Angelo radar (KSJT), 130 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 132251
SVRSJT
TXC267-319-132330-
/O.NEW.KSJT.SV.W.0009.070313T2250Z-070313T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MASON COUNTY IN WEST CENTRAL TEXAS
  EASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM A LINE EXTENDING FROM 17 MILES 
  WEST OF MASON TO 11 MILES SOUTHEAST OF JUNCTION...AND MOVING       
  NORTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STREETER BY 625 PM CDT
  THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...KOOCKVILLE AND
  MASON BY 630 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3071 9955 3035 9969 3052 9929 3057 9914
      3089 9913 3083 9941 3071 9950

$$

11
2 follow-up statements
000 
WWUS54 KSJT 132313
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT TUE MAR 13 2007

TXC267-319-132330-
/O.CON.KSJT.SV.W.0009.000000T0000Z-070313T2330Z/
MASON TX-KIMBLE TX-
611 PM CDT TUE MAR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN KIMBLE AND WESTERN MASON COUNTIES...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STREETER TO 28 MILES
SOUTHWEST OF STREETER...OR ALONG A LINE EXTENDING FROM 10 MILES WEST
OF MASON TO 14 MILES SOUTHEAST OF JUNCTION...MOVING NORTHEAST AT 15
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 615 PM CDT
  KOOCKVILLE AND MASON BY 630 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING HAIL THE SIZE OF NICKELS JUST 
NORTHEAST OF JUNCTION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

LAT...LON 3071 9955 3033 9964 3052 9929 3057 9914
      3089 9913 3083 9941 3071 9950

$$

11
000 
WWUS54 KSJT 132321
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CDT TUE MAR 13 2007

TXC267-319-132331-
/O.CAN.KSJT.SV.W.0009.000000T0000Z-070313T2330Z/
MASON TX-KIMBLE TX-
621 PM CDT TUE MAR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIMBLE AND WESTERN
MASON COUNTIES IS CANCELLED...

THIS PORTION OF THE STORM HAS WEAKENED.

LAT...LON 3071 9955 3033 9964 3052 9929 3057 9914
      3089 9913 3083 9941 3071 9950

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:35 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 13, 2:35 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CDT TUE MAR 13 2007

.SHORT TERM...
UPPER LEVEL LOW MOVING SLOWLY EAST ACROSS EXTREME SOUTHEAST NEW
MEXICO AND THE BIG BEND REGION OF TEXAS. GOOD INSTABILITY AND HIGH
PW VALUES HAS RESULTED IN MCS TO DEVELOP ACROSS SOUTHERN AND SOUTH
CENTRAL TEXAS. ALSO...ANOTHER LINE OF STORMS LOCATED OVER NORTHERN
TEXAS...JUST WEST OF THE DFW METROPLEX. ANOTHER SHOT OF SHORT WAVE
ENERGY MOVING EAST...CAUSING ISOLD STORMS OVER WESTERN CROCKETT
COUNTY IN OUR CWFA. WILL KEEP THE POPS GOING FOR TONIGHT DUE TO
UPPER LEVEL LOW IN THE VICINITY AND SOME INSTABILITY. LOOKS LIKE
PROBABLY ANOTHER ROUND OF SCATTERED TSRA ACROSS MAINLY THE
HEARTLAND AND NORTHWEST HILL COUNTRY...WHERE SURFACE DEWPOINTS ARE
IN THE UPPER 50S TO LOWER 60S.

.LONG TERM...
MOST OF THE RAIN SHOULD BE TO THE EAST OF THE CWFA BY WEDNESDAY
MORNING. WILL KEEP SLGT CHC POPS ACROSS THE EXTREME SOUTHEAST CWFA
FOR WEDNESDAY MORNING. UPPER LEVEL LOW WILL BEGIN PICKING UP SPEED
AS IT MOVES ACROSS TEXAS ON WEDNESDAY. WEAK SURFACE HIGH PRESSURE
OVER THE CWFA FOR WEDNESDAY NIGHT. NEXT COLD FRONT WILL MOVE
SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY. BOTH THE GFS AND NAM ARE
INDICATING SOME QPF BEHIND THE FRONT FOR THURSDAY NIGHT AND
FRIDAY. WILL GO AHEAD AND ADD SLGT CHC POPS FOR FRIDAY ACROSS THE
CWFA. LOOKING FOR DRY WEATHER FOR FRIDAY NIGHT THROUGH NEXT MONDAY
NIGHT AS MAINLY A WEAK ZONAL FLOW PATTERN OVER THE AREA. WEATHER
LOOKS TO GET INTERESTING FOR MIDDLE OF NEXT WEEK AS GFS HAS STRONG
SOUTHERN BRANCH UPPER LEVEL TROF MOVING INTO THE SOUTHERN PLAINS.
ALSO...STRONG LOW LEVEL JET PROGGED AT 850 MB FOR NEXT MONDAY
NIGHT AND TUESDAY. WILL INTRODUCE SLGT CHC POPS FOR NEXT MONDAY
THROUGH TUESDAY.  21

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 52  78  52  79 /  30  10  10  10
SAN ANGELO 	 53  81  55  86 /  30  10  10  10
JUNCTION 	 55  83  53  85 /  50  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Mar 13, 2:17 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT TUE MAR 13 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN LATER
THIS AFTERNOON AND OVERNIGHT TONIGHT. THE GREATEST CHANCE FOR
THUNDERSTORMS TO EXCEED SEVERE LIMITS WILL BE ALONG AND EAST OF A
LINE FROM HASKELL...TO SWEETWATER...TO SAN ANGELO...TO OZONA. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

In the hours before

Special weather statement, Mar 13, 12:05 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 PM CDT TUE MAR 13 2007

TXZ140-131800-
BROWN TX-
1205 PM CDT TUE MAR 13 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR BROWN
COUNTY...

AT 1201 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF BLANKET...OR ABOUT
6 MILES NORTHEAST OF EARLY...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  EASTERN BROWN COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING ONE HALF INCH HAIL AND VERY
HEAVY RAINFALL AMOUNTS NEAR THREE QUARTERS OF AN INCH IN LESS THAN
10 MINUTES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Mar 13, 5:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             7 NE JUNCTION           30.56N 99.69W
03/13/2007  E0.88 INCH       KIMBLE             TX   LAW ENFORCEMENT

&&

MKEISER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 5:08 PM CDTSevere Thunderstorm WarningSJTKimble37 min
Mar 13, 5:20 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch40 min
Mar 13, 6:23 PM CDTSevere Thunderstorm WarningSJTKimble, Mason52 min
Mar 13, 6:27 PM CDTSevere Thunderstorm WarningSJTBrown33 min
Mar 13, 6:35 PM CDTSevere Thunderstorm WarningSJTBrown25 min
Mar 13, 6:46 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.